Hazem Amer, Mahmoud Eltawagny Medicine, Sherif M Alkahky, Mohamed E Abbasy and Amr Elmoheen
Emergency Department, Hamad General Hospital, Qatar
Posters & Accepted Abstracts: Primary Health Care
Introduction: Toxic epidermal necrolysis (TEN) is a severe mucocutaneous adverse reaction that is generally rare, but potentially life-threatening and commonly drug induced. The incidence of TEN is 1.2-6/million person-years. The average reported mortality rate of TEN is 25-35%;Phenytoin is commonly prescribed antiepileptic drugs. The incidence of phenytoin induced TEN was found to be 13.04%. Case presentation: Our patient is 38 years old male Nepalese patient who presented with seizures. His CT brain revealed neurocysticercosis. He has been discharged on phenytoin as prophylactic therapy. One month later he presented with fever, sore throat and rashes for the last month. Amoxicillin/Clavulanate prescribed to him for assumed tonsillitis. 3 days later, patient presented with extensive skin peeling of 100% of body surface area with mucous membranes involvement. Management and outcome: Supportive care started in ED and patient has been admitted to ICU for continued management. Discussion: Although unpredictable, serious sequelae of TEN can be prevented by early recognition and withdrawal of the culprit medications.
Hazem Amer has completed his Egyptian Fellowship in emergency medicine at 2008,and in 2016 he achieved membership by examination in Royal College of emergency medicine, worked as emergency medicine registrar in armed forces in KSA, where he was a member of morbidity and mortality committee, and the medical education director in emergency department in Prince Mansour Military Hospital.Joining Hamad Medical Corporation in 2013, where he became a faculty member and a mentor in residency program.He participated in educational activities, audits, headed a quality improvement project in Hamad General Hospital.